MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

COOK ENDOSCOPY CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G50697
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Device Embedded In Tissue or Plaque (3165)
Date of Event 03/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the forceps cups open.During a visual inspection, it was noted that the link wire was not connected to the back of one of the cups.When the handle of the device was manipulated, one of the forceps cups opened, but the other cup would not respond to the handle movement, most likely due to the link wire not being connected to the back of the forceps cup.The handle was manipulated multiple times and on occasion, the cups would not close completely.This was most likely due to the detached link wire.The device was sent back to the supplier for evaluation.The supplier provided the following information: one (1) device from the reported event was returned inside of a zip type bag with proof of decontamination.The forceps were visually evaluated.This device has two drive wires.The tip of one of the drive wires was broken.Since the tip was broken, the wire was no longer in the cup tang hole.The other drive wire was properly restrained in the cup tang hole.With only one drive wire attached, the device will not function as intended.Only one cup will move.The user complaint of "forceps was inserted into the endoscope.One (1) biopsy was obtained.On the second attempt, one (1) of the jaws would not close" was confirmed.The tip of one of the drive wires was broken, so only one cup moves.The broken portion of the drive wire, which measured approximately 1 mm, was not returned with the device and may have been left in the patient.The device functioned properly for one biopsy.The most likely cause of this failure is that the tip of the drive wire experienced an unusual force, causing it to break.The device history records were reviewed and determined to be manufactured in february 2019.There were no relevant defects noted in the manufacturing and/or final quality control checklist records.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the supplier provided the following: the reported issue 'jaws would not close' was confirmed.The assignable cause was that the tip of the drive wire experienced an unusual force causing it to break.All devices are 100% functionally test to ensure that the forceps operate freely with no hesitation, with no grinding, friction or clicking and that the cups close completely with normal closing force and that the cups are not misaligned.The forceps are visually inspected for coating/cable surface defects, weld on both sides of the fork and that the fork is attached straight in line with the cable.Prior to distribution, all captura pro¿ biopsy forceps with spike are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a biopsy procedure, the physician used a cook capture pro¿ biopsy forceps with spike.The device was successfully tested pre-procedure.The forceps were inserted into the endoscope.One (1) biopsy was obtained.On the second attempt, one (1) of the jaws [forceps cups] would not close.They removed the device and successfully completed the procedure with another device.When the device was evaluated, it was determined to have a missing portion which measured approximately 1 mm.The missing portion was not returned with the device.It was reported that a section of the device did not remain inside the patient¿s body; however, the location of the 1mm portion of the device is unknown.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8546806
Report Number1037905-2019-00206
Device Sequence Number13889422
Product Code PTS
UDI-Device Identifier00827002506978
UDI-Public(01)00827002506978(17)220212(10)W4178561
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2022
Device Model NumberG50697
Device Catalogue NumberBF-2.4SL-230SP-40
Device Lot NumberW4178561
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2019
Initial Report FDA Received Date04/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR